Wednesday, July 24, 2024
HomeTechnologyXanax Bars And Overdose: Understanding The Signs, Symptoms, And Prevention

Xanax Bars And Overdose: Understanding The Signs, Symptoms, And Prevention

Xanax is a drug called a benzodiazepine. Xanax is legitimately prescribed as a treatment for anxiety disorders. Since users feel its effects within minutes, Xanax is an effective treatment for anxiety and can stop debilitating panic attacks in their tracks. Unfortunately, it also comes with addiction and overdose risks. 

Overdose can occur when someone ingests too many Xanax bar or takes them too frequently. In such a situation understanding signs and symptoms of overdose can be lifesaving.

Xanax Overdose Symptoms

Xanax, the brand name for alprazolam, increases the levels of the GABA amino acid in the brain. This produces a calming effect during periods of stress or anxiety. At high doses, alprazolam causes feelings of euphoria.

People typically overdose on Xanax by accident, usually after combining the pills with other drugs. 

  • To enhance the effects of alcohol or opiates
  • To calm the jittery effects of cocaine.

Xanax overdose causes symptoms that range from mild to severe.

  • Drowsiness
  • Confusion
  • Lack of coordination
  • Impaired reflexes
  • Loss of consciousness or coma
  • Death

Severe symptoms of overdose include breathing substances into the lungs (aspiration pneumonitis), releasing toxic substances from the muscles (rhabdomyolysis), depressed respiratory rate, and even death. 

When used concurrently with other depressants such as opiates or alcohol, Xanax overdose can also cause a person’s heart rate to drop to dangerous levels.

Signs of Xanax Bar Overdose

It can be hard to spot an overdose caused by taking Xanax bars. Symptoms often take an hour to show after taking the drug. The early stages can be hard to spot as they often resemble alcohol intoxication. Early warning signs of overdose include:

  • Drowsiness
  • Slurred speech
  • Blurred vision
  • Nausea
  • Slowed breathing
  • Slowed reflexes
  • Loose, floppy limbs
  • Blue-tinted fingernails and/or lips
  • Snoring or gurgling while breathing
  • Lack of balance
  • Passing out or fainting
  • Feelings of lightheadedness

What to do if Someone Overdoses

If you think a person is undergoing a Xanax overdose, call your emergency number immediately. Speed is of the essence when treating any overdose and Xanax is no exception. You can also call Poison Control’s helpline number at 800-222-1222. Poison Control has medical professionals available 24/7. They offer confidential, free help for people who could have overdosed or suspect someone else has overdosed. 

However, if a person has collapsed, is struggling to breathe, has a seizure, or has lost consciousness and won’t respond, they need to get to the nearest emergency room as soon as possible. If the person is no longer conscious, make sure to turn them on their side to help prevent their airway from becoming blocked in the case of vomiting.

Emergency responders and doctors will treat Xanax overdose in many different ways. Typically they will apply airway management measures, administer IV fluids, or administer the intravenous drug Flumazenil. Flumazenil reverses the effects of benzodiazepine, acting as an antidote to Xanax. 

Because fentanyl-laced Xanax has become common on the black market, emergency responders may use Narcan to counteract the effects of accidental opiate overdose as well.

RELATED ARTICLES

LEAVE A REPLY

Please enter your comment!
Please enter your name here

- Advertisment -

Most Popular

- Advertisment -